Geometry & Topology

Grothendieck ring of semialgebraic formulas and motivic real Milnor fibers

Georges Comte and Goulwen Fichou

Full-text: Open access

Abstract

We define a Grothendieck ring for basic real semialgebraic formulas, that is, for systems of real algebraic equations and inequalities. In this ring the class of a formula takes into consideration the algebraic nature of the set of points satisfying this formula and this ring contains as a subring the usual Grothendieck ring of real algebraic formulas. We give a realization of our ring that allows us to express a class as a [12]–linear combination of classes of real algebraic formulas, so this realization gives rise to a notion of virtual Poincaré polynomial for basic semialgebraic formulas. We then define zeta functions with coefficients in our ring, built on semialgebraic formulas in arc spaces. We show that they are rational and relate them to the topology of real Milnor fibers.

Article information

Source
Geom. Topol., Volume 18, Number 2 (2014), 963-996.

Dates
Received: 4 September 2012
Revised: 10 October 2013
Accepted: 14 November 2013
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513732763

Digital Object Identifier
doi:10.2140/gt.2014.18.963

Mathematical Reviews number (MathSciNet)
MR3190606

Zentralblatt MATH identifier
06281924

Subjects
Primary: 14P10: Semialgebraic sets and related spaces
Secondary: 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx] 14P25: Topology of real algebraic varieties

Keywords
Grothendieck ring semialgebraic sets motivic Milnor fiber

Citation

Comte, Georges; Fichou, Goulwen. Grothendieck ring of semialgebraic formulas and motivic real Milnor fibers. Geom. Topol. 18 (2014), no. 2, 963--996. doi:10.2140/gt.2014.18.963. https://projecteuclid.org/euclid.gt/1513732763


Export citation

References

  • N A'Campo, La fonction zêta d'une monodromie, Comment. Math. Helv. 50 (1975) 233–248
  • V I Arnol'd, The index of a singular point of a vector field, the Petrovskiĭ–Oleĭ nik inequalities, and mixed Hodge structures, Funkcional. Anal. i Priložen. 12 (1978) 1–14 In Russian; translated in Functional Anal. Appl. 12 (1978) 1–12
  • J Bochnak, M Coste, M-F Roy, Real algebraic geometry, Ergeb. Math. Grenzgeb. 36, Springer, Berlin (1998)
  • M Coste, Real algebraic sets, from: “Arc spaces and additive invariants in real algebraic and analytic geometry”, Panor. Synthèses 24, Soc. Math. France, Paris (2007) 1–32
  • J Denef, F Loeser, Motivic Igusa zeta functions, J. Algebraic Geom. 7 (1998) 505–537
  • J Denef, F Loeser, Germs of arcs on singular algebraic varieties and motivic integration, Invent. Math. 135 (1999) 201–232
  • J Denef, F Loeser, Definable sets, motives and $p$–adic integrals, J. Amer. Math. Soc. 14 (2001) 429–469
  • J Denef, F Loeser, Lefschetz numbers of iterates of the monodromy and truncated arcs, Topology 41 (2002) 1031–1040
  • L van den Dries, Tame topology and o–minimal structures, London Mathematical Society Lecture Note Series 248, Cambridge Univ. Press (1998)
  • G Fichou, Motivic invariants of arc-symmetric sets and blow-Nash equivalence, Compos. Math. 141 (2005) 655–688
  • E Hrushovski, F Loeser, Monodromy and the Lefschetz fixed point formula
  • M Kontsevich, String cohomology, Lecture at Orsay, Paris (1995)
  • K Kurdyka, Ensembles semi-algébriques symétriques par arcs, Math. Ann. 282 (1988) 445–462
  • E Looijenga, Motivic measures, from: “Séminaire Bourbaki, $1999/2000$ (Exposé 874)”, Astérisque 276, Soc. Math. France, Paris (2002) 267–297
  • C McCrory, A Parusiński, Virtual Betti numbers of real algebraic varieties, C. R. Math. Acad. Sci. Paris 336 (2003) 763–768
  • C McCrory, A Parusiński, The weight filtration for real algebraic varieties, from: “Topology of stratified spaces”, (G Friedman, E Hunsicker, A Libgober, L Maxim, editors), MSRI Publ. 58, Cambridge Univ. Press (2011) 121–160
  • R Quarez, Espace des germes d'arcs réels et série de Poincaré d'un ensemble semi-algébrique, Ann. Inst. Fourier (Grenoble) 51 (2001) 43–68
  • C T C Wall, Topological invariance of the Milnor number mod $2$, Topology 22 (1983) 345–350